Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 12, NWS Fort Worth, TX

February 26, 2021Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at Feb 26, 2021, 1:05 PM CST for Dallas County, Texas. It took effect at Feb 26, 2021, 6:36 PM CST. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Feb 26, 2021, 1:05 PM CST (19:05 UTC)
In effect from
Feb 26, 2021, 6:36 PM CST
Expired
Feb 27, 2021, 8:48 AM CST
In force
14 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 47 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trinity River at Dallas (DALT2). The gauge peaked at 29.66 ft at Feb 26, 2021, 10:00 PM CST.

actionminormoderate203002/2602/2702/28
Action stage
29 ft
Minor stage
30 ft
Moderate stage
38 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

375 
WGUS44 KFWD 261905
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
105 PM CST Fri Feb 26 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  Trinity River At Dallas affecting Dallas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.


TXC113-271315-
/O.NEW.KFWD.FL.W.0012.210227T0036Z-210227T1916Z/
/DALT2.1.ER.210227T0036Z.210227T0300Z.210227T0715Z.NO/
105 PM CST Fri Feb 26 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Trinity River At Dallas.
* From this evening to Saturday afternoon.
* At 12:00 PM CST Friday the stage was 25.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage to a 
  crest of 30.8 feet late this evening. It will then fall below 
  flood stage just after midnight tonight.
* Impact...At 30.0 feet, minor lowland flooding will begin. The 
  pasture lands near the river will flood. Trails along the river 
  begin to flood.


&&

LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$

12
2 follow-up statements
236 
WGUS84 KFWD 270031
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
631 PM CST Fri Feb 26 2021

...The Flood Warning is extended for the following rivers in Texas...

  Trinity River At Dallas affecting Dallas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.


TXC113-271845-
/O.EXT.KFWD.FL.W.0012.210227T0230Z-210227T1950Z/
/DALT2.1.ER.210227T0230Z.210227T0400Z.210227T0750Z.NO/
631 PM CST Fri Feb 26 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Trinity River At Dallas.
* Until Saturday afternoon.
* At 6:00 PM CST Friday the stage was 29.1 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage this evening to 
  30.8 feet. It will then fall below flood stage just after midnight 
  tonight.
* Impact...At 30.0 feet, minor lowland flooding will begin. The 
  pasture lands near the river will flood. Trails along the river 
  begin to flood.


&&

LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$

12
856 
WGUS84 KFWD 271448
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
848 AM CST Sat Feb 27 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Trinity River At Dallas affecting Dallas County.

TXC113-271600-
/O.CAN.KFWD.FL.W.0012.000000T0000Z-210227T1448Z/
/DALT2.1.ER.210227T0230Z.210227T0400Z.210227T0750Z.NO/
848 AM CST Sat Feb 27 2021

...The Flood Warning for the Trinity River At Dallas has been 
cancelled...

The Flood Warning is cancelled for
  the Trinity River At Dallas.
* At 8 AM CST Saturday the stage was 26.3 feet.
* Flood stage is 30 feet.
* Forecast...The river has crested and will continue to fall.  This 
  is the last forecast for this event.


&&

LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$

Dunn

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Feb 26, 11:59 AM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Feb 26, 11:59 AM CST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1159 AM CST Fri Feb 26 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Saturday/

Broad cyclonic flow continues across the western two-thirds of
the CONUS this morning with multiple upstream shortwave troughs
noted on GOES-E water vapor channel imagery. The first is located
over the Southern Rockies, with the second one over British
Columbia and Washington. The first of these upper-level shortwave
troughs will move quickly across the Central Plains and mid-
Mississippi Valley later today. The second one (over the Pacific
Northwest currently) will amplify and dig southeast across the
Intermountain West over the next 24 hours. At the surface, North
and Central Texas remain well within the cool sector with a
stationary front analyzed across the Texas Coastal Plain. A broad
stratus deck covers much of Texas with last night's convection now
off to our east across the Mississippi Delta region.

The rest of today looks to be cool and cloudy for most of North
Texas as the region remains within the cool sector north of the
aforementioned stationary front. Some clearing looks to occur
mainly west of the Dallas/Fort Worth Metropolitan Area as winds
become more westerly, and drier/warmer air advects into the
western portions of the CWA. HRRR and 3km NAM moisture fields
suggest that most areas near and east of Interstate 35 will remain
under the stratus deck for the rest of the daylight hours
however.

By 12Z Saturday, increasing differential cyclonic vorticity
advection in response to an amplifying upper-level shortwave
trough across the Intermountain West will lead to surface
cyclogenesis over the High Plains of eastern Colorado. Surface
winds across the south-central CONUS will become increasingly
southerly during the day Saturday in response to surface pressure
falls across the High Plains. The stationary front across the
Texas Coastal Plains will begin to lift northward as a warm front,
reaching southern portions of the forecast area by 15Z, the
Interstate 20 corridor by 21Z, and the Red River by 03Z Sunday.
The warm sector to the south of the warm front will be
characterized by dewpoints in the low 60s and surface temperatures
in the upper 60s to lower 70s. This warm and moist air mass
beneath mid-level lapse rates exceeding 7 C/km will result in
SBCAPE values 500-1,000 J/kg. While the air mass will be modestly
unstable, a strong cap looks to remain in place. Forecast
soundings indicate CINH of 50-100 J/kg, even along the warm front,
as southwesterly winds in the 850-700 mb layer transport warm/dry
air into the mid levels. Given the strong cap, and the strongest
synoptic-scale ascent still to our northwest, this should limit
the ability of the atmosphere to convect during the late
afternoon/early evening hours Saturday. Convection-allowing models
such as the HRRR and 3km NAM show little in the way of convection
during this timeframe. Expecting convective coverage to remain to
a minimum, but will maintain chance PoPs to account for the
possibility of isolated to widely scattered convection near the
warm front where low-level mass convergence could allow for a few
showers/storms to develop. The parameter space indicates SBCAPE
near 1,000 J/kg in the vicinity of the warm front and effective
bulk shear magnitudes near 50 KT which would be supportive of a
highly conditional risk for severe thunderstorms capable of large
hail.

Godwin

&&

.LONG TERM... /Issued 345 AM CST Fri Feb 26 2021/
/Saturday Onward/

Unsettled weather will continue across North and Central Texas
through most of the extended forecast period as we remain beneath
southwesterly flow aloft. Although there remains some uncertainty,
a severe weather threat exists this weekend. As precipitation
chances continue next week, a threat for heavy rainfall will exist
across portions of the region. Both the ECMWF and NAEFS ensemble
guidance indicate high precipitable water values and integrated
vapor transport percentiles at or above 90% through Monday night
would support a heavy rain threat. Rainfall accumulations will
generally be higher across East and Central Texas.

Low level southerly flow should become well established by Saturday
morning as a surface warm front attempts to push north toward the
Red River by Saturday evening. The warm front will serve as an
area of focus for showers and thunderstorms to develop, especially
during the afternoon/evening hours along and north of the I-20
corridor. We’ll have to keep an eye on the northward extent of
the warm front, as areas along/south of the front would have the
best potential for the development of strong to severe
thunderstorms. Mild temperatures with highs in the mid 70s are
expected south of the boundary, while areas north of the boundary
only warm into the mid 60s. As we head into the evening hours,
model soundings reveal the presence of elevated instability, steep
mid level lapse rates, and strong shear. This would support a
threat for elevated hail with some of the stronger thunderstorms.
Persistent warm air advection will yield a mild night across the
region with lows in the 50s to mid 60s.

An upper level trough traversing the Plains will send a cold
front across the region on Sunday. Ahead of the front, our region
will remain in the warm sector with high PW values in place. In
the upper levels, our region will remain beneath southwesterly
flow, with an upper level jet streak of 100-120 knots in place
aloft Sunday afternoon/evening. This set up may result in some
strong to severe thunderstorms along/ahead of the cold front
mainly along and south of the I-20 corridor. The main threats
would be hail and damaging winds.

In wake of the passage of the cold front, high temperatures in the
50s are expected region wide on Monday. Rain chances will continue
through mid week as an upper level low ejects from the southwest
on Monday. A lull in precipitation is possible Tuesday night into
Wednesday, but low rain chances will once again return on
Wednesday and Thursday.

Garcia

&&

.AVIATION... /NEW/
/18Z TAFs/

IFR/MVFR stratus persists across the region, but will slowly
scatter out from west to east, with D10 terminals likely to become
VFR by 01Z. KACT should also become VFR, but for a shorter period
of time. CIGs will lower again late tonight, with IFR likely at
all terminals by daybreak. Patchy DZ/BR is likely to develop
across the region as a warm front advances northward, resulting in
periods of IFR vsby at KACT. CIGs should improve to MVFR after
18Z, but VFR appears unlikely through the end of the extended TAF
period at KDFW. Beyond 18Z Saturday, isolated to widely scattered
SHRA may develop, with a few isolated TS possible after 21Z, but
opted to exclude mention of VCTS in KDFW TAF as confidence in
coverage remains low.

Godwin

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    56  49  70  60  66 /  20   5  40  30  70
Waco                58  52  75  62  72 /  10   5  20  20  70
Paris               52  46  65  58  66 /  50   5  50  60  80
Denton              56  46  68  57  63 /  10   0  40  30  60
McKinney            56  47  68  58  65 /  30   5  40  40  70
Dallas              58  52  71  61  68 /  30   5  40  30  70
Terrell             57  49  71  60  67 /  60   5  40  30  80
Corsicana           58  54  75  63  71 /  40   5  30  20  80
Temple              57  53  75  62  72 /   5   5  10  10  70
Mineral Wells       59  47  71  54  62 /  10   0  30  10  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Feb 26, 12:00 PM CST, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1200 PM CST Fri Feb 26 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1200 PM CST Fri Feb 26 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Patchy fog will develop late tonight resulting in visibility
reductions to less than two miles at times.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorm chances will return to much of the area Saturday
afternoon through Sunday. Low thunderstorm chances will continue
behind the cold front Sunday night into Monday.

A few strong to severe thunderstorms capable of large hail will be
possible late Saturday afternoon and early evening, mainly between
Interstate 20 and the Red River.

The severe weather threat will continue into Sunday as a cold front
moves through the area. Severe weather will be possible along and
ahead of the cold front midday Sunday through early Sunday evening.
Hail and damaging winds will be the main hazards. Heavy rain may
result in minor flooding, especially across East and Central Texas.
Remain weather-aware through the weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 8:00 PM CSTSpecial Weather StatementFWDTarrant30 min
Feb 25, 8:25 PM CSTSpecial Weather StatementFWDCollin35 min
Feb 25, 8:42 PM CSTSpecial Weather StatementFWDFannin, Lamar48 min
Feb 25, 9:18 PM CSTSpecial Weather StatementFWDDelta12 min
Feb 25, 10:08 PM CSTSpecial Weather StatementFWDCollin37 min
Feb 25, 11:08 PM CSTSpecial Weather StatementFWDPalo Pinto37 min
Feb 25, 11:17 PM CSTAreal Flood AdvisoryFWDPalo Pinto, Parker3 hr
Feb 25, 11:57 PM CSTAreal Flood AdvisoryFWDDenton, Tarrant5 hr
Feb 26, 1:03 AM CSTSpecial Weather StatementFWDPalo Pinto, Stephens42 min
Feb 26, 2:34 AM CSTSpecial Weather StatementFWDParker41 min
Feb 26, 3:30 AM CSTRiver Flood WarningFWDDallas3 hr
Feb 26, 6:24 AM CSTRiver Flood WarningFWDDelta, Hopkins26 hr
Feb 26, 6:28 AM CSTRiver Flood WarningFWDCollin7 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.